Texas, 2005

Damaging Winds in Texas, June 4, 2005

June 4, 2005 · NWS EWX · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 6:54 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 4, 6:54 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT SAT JUN 4 2005

.UPDATE...
RADAR AND SOUNDING DATA SUGGESTS CAP EROSION HAS TAKEN PLACE FROM THE
MID LEVELS AS ELEVATED THUNDERSTORMS CONTINUE TO INCREASE OVER THE RIO
GRANDE PLAINS. A FEW OF THESE SEVERE STORMS COULD PRODUE SEVERE WEATHER
WITH DAMAGING WINDS BEING THE LARGEST THREAT. WILL INCREASE THE CHANCE
OF RAIN TO INCLUDE SLIGHT POPS FOR THE I-35 CORRIDOR FOR MAINLY THIS
EVENING. POPS ARE SHIFTING TO FOCUS OVER OUR SOUTHERN COUNTIES WHERE
HIGHER SURFACE WINDS AND DEWPOINTS ARE NOTED. THE CHANCE OF RAIN SHOULD
GRADUALLY DECREASE WITH THE LOSS OF SOLAR HEATING SO WILL LEAVE THE
NO MENTION AFTER MIDNIGHT ALONE FOR NOW.  THE REST OF THE FORECAST IS
IN GOOD SHAPE.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT SAT JUN 4 2005/

DISCUSSION...
THERE WILL BE TWO AREAS OF CONVECTIVE INITIATION THIS AFTERNOON. THE FIRST
WILL BE ALONG THE EASTERN SLOPES OF THE SIERRA MADRE AND THE SECOND IS THE
WEST TEXAS DRYLINE. ATTM ISOLATED STORMS HAVE DEVELOPED IN MEXICO WEST OF
DEL RIO. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE WHICH
EXTENDS FROM NEAR DRYDEN TO SWEETWATER. A WEAK DISTURBANCE IN THE SOUTHERN
BRANCH OF THE JET WAS LOCATED OVER NORTHEAST MEXICO AND THIS FEATURE WILL
HELP WEAKEN THE CAP AND ASSIST IN THE EASTWARD PROPAGATION OF THE CONVECTION.
A FEW STORMS MAY BECOME SEVERE THIS EVENING ACROSS THE EDWARDS PLATEAU WITH
LARGE HAIL BEING THE PRIMARY THREAT. THE CONVECTION WILL WEAKEN LATE THIS
EVENING WITH THE LOSS OF AFTERNOON HEATING AND THE PASSAGE OF THE UPPER LEVEL
DISTURBANCE.

SUNDAY LOOKS TO BE A NEAR REPEAT OF TODAY WITH LATE NIGHT STRATUS DEVELOPING
UNDERNEATH THE CAPPING INVERSION. THE STRATUS WILL PERSIST INTO THE LATE
MORNING WITH SKIES BECOMING PARTLY CLOUDY AFTER NOONTIME.  ISOLATED TO
SCATTERED TSTMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AFTERNOON ALONG
THE EASTERN SLOPES OF THE SIERRA MADRE. THE GFS IS DEPICTING ANOTHER WEAK
DISTURBANCE MOVING EAST ACROSS NORTHERN MEXICO IN THE SOUTHERN BRANCH OF
THE JET. THUS HAVE INCLUDED ISOLATED POPS ALONG THE RIO GRANDE FOR LATE
SUNDAY AFTERNOON INTO SUNDAY EVENING.

THE UPCOMING WORK WEEK WILL FEATURE LITTLE CHANGE IN DAY TO DAY TEMPERATURES.
THE LATE NIGHT AND MORNING STRATUS PATTERN WILL ALSO PERSIST. THERE WAS SOME
CONCERN ABOUT SEA-BREEZE CONVECTION BY THE MIDDLE OF NEXT WEEK. ATTM 500MB
HEIGHTS ARE MARGINAL BUT BOUNDARY LAYER WINDS APPEAR TO BE TOO STRONG FOR
CONVECTION TO INITIATE ON THE SEA-BREEZE FRONT ALONG THE MIDDLE AND LOWER
TEXAS COAST.

EXTENDED MODELS SUGGEST THAT AFTERNOON TEMPS WILL WARM TO 6 TO 8 DEGREES
ABOVE SEASONAL NORMS BY THE END OF NEXT WEEK INTO THE UPCOMING WEEKEND.
UPPER LEVEL RIDGING IS DEPICTED OVER TEXAS BY THE GFSLR AND DGEX. THIS
FEATURE COMBINED WITH THE SOIL DRYING OUT WILL HELP TO PUSH AFTERNOON
TEMPS UPWARD.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

18/01
Hazardous weather outlook, Jun 4, 4:55 AM CST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT SAT JUN 4 2005

TXZ171>173-183>194-202>209-217>225-228-050935-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
555 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY THIS EVENING AND LATE TONIGHT. ISOLATED SEVERE
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR LATE TONIGHT.

The radar

The Laughlin AFB radar (KDFX), 80 km away, was scanning. The volume nearest the first event began at 02:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Zavala

When
June 4, 8:20 PM CST to 8:35 PM CST
Where
Zavala County, Crystal City
Measured
60 kt (69 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
28.683, -99.817

Severe thunderstorms struck Crystal City, knocking down trees and blowing over power lines. Falling trees damaged several homes and vehicles in the city. Thunderstorm winds caused slightly less damage north of Crystal City, taking off tree limbs in LaPryor and Batesville. Wind gusts there were estimated at 40 to 50 mph.

Thunderstorm Wind, Dimmit

When
June 4, 8:30 PM CST to 8:45 PM CST
Where
Dimmit County, 2 mi W of Carrizo Spgs
Measured
70 kt (81 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
28.517, -99.883

The sheriff's department reported trees and power lines blown down just west of Carrizo Springs.

Thunderstorm Wind, Dimmit

When
June 4, 9:00 PM CST to 9:10 PM CST
Where
Dimmit County, 2 mi W of Big Wells
Measured
70 kt (81 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
28.567, -99.600

A co-operative observer reported trees knocked over and one car port blown away by high winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453105, 5453106, 5453107.